Jump to content

Reaction to taxol during administration


jille

Recommended Posts

My mom (dx stage 4 adenocarcinoma in Oct.) experienced a severe reaction to taxol during her first chemotherapy 2 weeks ago. They stopped administering immediately gave her some allergy medication to stabilize her and then asked if she wanted to "challenge" the taxol (meaning to try it again). So they waited two hours and she went ahead and tried it again (challenged it) and did okay with it. This was very scary because they said she could react again (maybe even more severely) or do okay with it. Has anyone had this experience before. If so, how did it go the next time around? My mom's next round is next week, and I'm nervous about the taxol. The onc says they will do it a little differently this time, wait longer to start it, give her some type of immuno suppressant. Anyways, any experiences out there like this? Thanks. I'm working on getting the signature written.

Link to comment
Share on other sites

I can remember one member having a reaction to taxol. It was pretty rugged on her and most of all frightening. It is not uncommon to react to chemos, from my understanding. Thankfully, the administrators are well aware and versed in how to help with a reaction. Like Pronto!

She was also allergic to the next chemo that was tried. The third ended up being the "charm".

Wish I had more to offer. Good Luck, Mom!

Cindi o'h

Link to comment
Share on other sites

My husband also had a reaction to taxol during the first few minutes of his first infusion. They waited a couple of hours and challanged him and he did fine. The second round he was only given oral benedryl and had no problems. He is going for his third round today and is going by himself. We are confident there will be no problems and if we are wrong, I will just have to leave work to pick him up.

I wish your mom well. According to our oncologist the likelihood of a second reaction is slim.

Mendy

Link to comment
Share on other sites

My husband also had a bad allergic reaction to taxol, the strangest thing about it was that first, this had happened in his third round of chemo and the first two there was no reaction whatsoever.

His reaction was very frightening to me because I was there, he was doing fine, went to the bathroom and came out telling me he felt like someone was crushing his chest and he couldn't breathe. This was one of the first times I can remember seeing my husband so scared.

He ended up in the ER for several hours, but finally was fine, and of course, ending his use of taxol.

Grace

Link to comment
Share on other sites

I had a reaction to taxol midway through my second infusion. By slowing the drip way down, I was able to get through the infusion, but my doc decided to switch me to Taxotere for the next infusion. I did amazingly well on Taxotere/Carbo until having a reaction to carbo on the 6th infusion. Continued Taxotere only, finished chemo in March, and I'm doing great today. Bottom line -- chemo reactions are very frightening, but there are many alternatives out there and something is bound to provide the right fix. Good luck to you guys.

Trish

Link to comment
Share on other sites

My mom had a severe reaction to taxol the first time as well -- heart rate zoomed way high, O2 sats dropped....her lips and fingertips turned blue, etc. Very frightening to me at the time. They were able to stabilize her at the cancer center and then challenge her as well. She did absolutely fine with the taxol from then on.

Link to comment
Share on other sites

I too had a reaction to taxol. The tingling in my fingers and then shortness of breath happened almost immediately. They double dosed me with benedryl which affects me crazy also, so I ended up staying in the hospital. The nurses doing the administering wanted to try again but we had a nurse advocate that wouldn't allow it, so they brought in my doctor. He would not agree to another round that day, so he said he wanted to sleep on it and decide what to give me the next day. I ended up with gemszar and carboplatin. I did good on both with just a few side effects. I didn't lose my hair just thinned some.

Hope this helps you make a decision,

Betty

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.